Wyoming, 2007

Flash Flood in Wyoming, August 1, 2007

August 1, 2007 · NWS CYS · 1 event in 1 county or zone

S. highway 30/287 near Rock River, WY.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Heavy rain flooded a portion of U.S. highway 30/287 near Rock River, WY.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 1:26 PM MST, 7 hours 19 minutes earlier.

Area forecast discussion, Aug 1, 1:26 PM MST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
226 PM MDT WED AUG 1 2007

.SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE
ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM
FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST
CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED
NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT
FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY
SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY
ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH
SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD
SHOWERS AND TSTRMS.

.LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN
STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON
FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING
NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND
EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY
THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE
80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE
HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER
MOUNTAINS.

&&

.AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR
CONDS IN SCTD SHOWERS AND TSTRMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RE
LONG TERM....EISE
Hazardous weather outlook, Aug 1, 9:33 AM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1033 AM MDT WED AUG 1 2007

NEZ001>003-019>021-054-055-WYZ059>070-021115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1033 AM MDT WED AUG 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A
FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.
LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL
BE RATHER SLOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS
ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The radar

The Cheyenne radar (KCYS), 121 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Albany

When
August 1, 8:45 PM MST to 10:30 PM MST
Where
Albany County, 4 mi N of Rock River
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.788, -105.980

Water up to 8 inches deep flowing across highway.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39185.